Alert archive / Massachusetts / Gale Watches in 2017
Gale Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Jan 6, 2017, 4:27 AM EST. It took effect at Jan 7, 2017, 5:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 4:27 AM EST (09:27 UTC)
- In effect from
- Jan 7, 2017, 5:00 PM EST
- Expired
- Jan 6, 2017, 2:12 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
516 WHUS71 KBOX 060927 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EST FRI JAN 6 2017 ANZ231>235-237-250-251-254>256-061730- /O.NEW.KBOX.GL.A.0002.170107T2200Z-170108T1000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 427 AM EST FRI JAN 6 2017 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET...HIGHEST ACROSS THE OUTER COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
416 WHUS71 KBOX 061635 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1135 AM EST FRI JAN 6 2017 ANZ231>235-237-250-251-254>256-070045- /O.CON.KBOX.GL.A.0002.170107T2200Z-170108T1000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1135 AM EST FRI JAN 6 2017 ...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WINDS AND SEAS...NORTHERLY WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
214 WHUS71 KBOX 061912 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 212 PM EST FRI JAN 6 2017 ANZ250-254-070315- /O.UPG.KBOX.GL.A.0002.170107T2200Z-170108T1000Z/ /O.NEW.KBOX.GL.W.0003.170107T2100Z-170108T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 212 PM EST FRI JAN 6 2017 ...GALE WARNING FROM 4 PM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-251-070315- /O.UPG.KBOX.GL.A.0002.170107T2200Z-170108T1000Z/ /O.NEW.KBOX.GL.W.0003.170107T2100Z-170108T0600Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 212 PM EST FRI JAN 6 2017 ...GALE WARNING FROM 4 PM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ255-256-070315- /O.UPG.KBOX.GL.A.0002.170107T2200Z-170108T1000Z/ /O.NEW.KBOX.GL.W.0003.170107T2100Z-170108T1000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 212 PM EST FRI JAN 6 2017 ...GALE WARNING FROM 4 PM SATURDAY TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 5 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>234-070315- /O.UPG.KBOX.GL.A.0002.170107T2200Z-170108T1000Z/ /O.NEW.KBOX.GL.W.0003.170107T2100Z-170108T0600Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 212 PM EST FRI JAN 6 2017 ...GALE WARNING FROM 4 PM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-070315- /O.UPG.KBOX.GL.A.0002.170107T2200Z-170108T1000Z/ /O.NEW.KBOX.GL.W.0003.170107T2100Z-170108T0600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 212 PM EST FRI JAN 6 2017 ...GALE WARNING FROM 4 PM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ236-070315- /O.NEW.KBOX.GL.W.0003.170107T2100Z-170108T0400Z/ NARRAGANSETT BAY- 212 PM EST FRI JAN 6 2017 ...GALE WARNING FROM 4 PM TO 11 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM TO 11 PM EST SATURDAY. * WINDS AND SEAS...NORTHERLY WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-070315- /O.NEW.KBOX.SC.Y.0005.170107T1800Z-170108T0600Z/ BOSTON HARBOR- 212 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FROM 1 PM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM EST SUNDAY. * WINDS AND SEAS...NORTHERLY WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Jan 6, 4:20 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 6, 4:20 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
420 AM EST Fri Jan 6 2017
.SYNOPSIS...
An offshore storm system will bring a period of light snow to much
of the region this morning. The plowable snow should be confined to
mainly the South Coast, Cape Cod and the Islands. Dry but cold
weather returns this afternoon into Saturday morning. Another
offshore low but likely more potent will bring the risk for more
significant snows to eastern Connecticut...Rhode Island and Eastern
Massachusetts Saturday afternoon and evening. Then bitterly cold
conditions overspread the area Sunday night into Monday morning.
Temperatures begin to moderate next Tuesday and Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
First system might be considered an appetizer for the main course
Saturday and Saturday night. The surface low is relatively flat and
quick moving. Nevertheless, model output depicts reasonably robust
upward motion through a deep saturated layer within the favored
dendritic growth zone. There is a reasonably deep frontogenetic
forcing signal across SE New England, and we expect snow ratios to
be in the vicinity of 15 to 1. Putting this together, we are
anticipating 3 to 5 inches over the Cape and Islands and 2 to 4
inches along the south coast of Rhode Island. We anticipate a band
of 1 to 3 inches to the NW across central Rhode Island and SE
Massachusetts NW of the Cape Cod Canal. There could be some ocean
effect snow toward the latter part of the event late Friday mornng
over the outer Cape and Nantucket but not the right wind flow for
it to be a significant player for this first system.
The snow should come to an end across the Connecticut Valley by
around mid morning and during the late morning across Rhode Island
and central/eastern Massachusetts. The snow may linger to midday
over the Cape and Islands with some flurries possible well into the
afternoon over the outer Cape.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Some low clouds may persist across the outer Cape and Nantucket.
Otherwise, expect mostly clear skies and fairly chilly temperatures
in the teens across the interior and low to mid 20s along southeast
coastal areas. Light WNW winds early tonight will gradually veer to
become more northerly by daybreak.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
* Latest trends suggest the risk for heavy snow Sat afternoon &
evening to spread farther inland into eastern CT/RI & eastern MA
including BOS-PVD corridor
* Temperatures colder than normal, with bitterly cold conditions
Sunday night into early Monday, then moderating toward the middle
of next week.
Saturday/Saturday night...
Model trends and preferences...
00z models have all trended stronger with offshore cyclone and
father northwest with its qpf shield. This seems reasonable given the
trend toward a more amplified upper air pattern combined with a very
cold airmass on the front end of this system over the ocean
including the Gulf Stream. This increased baroclinicity will result
in a more rapid and stronger cyclogenesis offshore. The 00z GFS mass
fields including moisture and instability are very similar to the
remainder of the 00z guid but for whatever reason GFS qpf is
considerably less. Thus will follow a model blend of EC/NAM/UKMET
and Rgem for Sat/Sat night storm.
Potential Snowfall...
More robust 00z guid supports comma head snows tracking across
eastern CT/RI and eastern MA. Much of this strong lift appears to
occur in the snow growth region which should result in snow ratios
greater than climo...somewhere in the neighborhood of 15:1. Steadiest
snow should come onshore to the south coast during the morning and
then overspread the remainder of RI and eastern MA by afternoon.
Heaviest snow likely falls Sat evening with snowfall rates of an
inch per hour possible. Snowfall will be enhanced across coastal
Plymouth county and Cape Cod as NNE winds combine with very cold
blyr over relatively warm SST to yield very steep low level lapse
rates (-12C at 850 mb and +8C SST = Delta-T of 20C!) and ocean
effect snow bands coming onshore into coastal Plymouth and Cape Cod.
This may also be the case for coastal Essex county (Cape Ann area)
but to a lesser extent. Given the above reasoning there is a
moderate risk (30-60% chance) for 6+ inches of snow across eastern
CT/RI and eastern MA. Also a low risk of up to a foot of snow along
coastal Plymouth county to Cape Cod and the Islands given
enhancement from ocean effect snows. System is somewhat progressive
as mid levels remain open however strong forcing in comma-head/high
snow ratios/ocean effect enhancement and potential mid level banding
signature will offset progressive system.
Winter Storm Watches...
Given the upward trend in the 00z guid and reasoning mentioned above
we'll expand the winter storm watch into eastern CT, all of RI and
eastern MA. This includes the Boston to Providence corridor and
westward into the Worcester Hills. Forecast confidence in the watch
area is highest across coastal Plymouth county to Cape Cod and the
islands, with most uncertainty along the western edge of the watch
from the NH/MA border to the Worcester Hills into eastern CT.
Impacts...
Travel will become very difficult and dangerous Sat afternoon and
evening as roads become snow covered and snowfall rates of an inch
per hour (possibly greater) severely reduce vsby. Also across RI and
eastern MA especially along the coastline strong NNE winds will
result in considerable blowing and drifting snow especially given it
will be a dry/fluffy snow. Therefore given snowfall intensity and
strong NNE winds near white out conditions are possible along the
Plymouth coastline to Cape Cod and the islands.
Sunday...
Arctic short wave/front sweeps across the area during the afternoon.
Models offering very steep low level lapse rates up to 8.5-9.0C/KM
however moisture is marginal which may limit areal coverage of snow
squalls. Nevertheless given the instability and shallow vigorous
forcing a few intense snow squalls are possible.
Sun night/Monday...
Piece of arctic airmass moves across the area with 850 mb temps
lowering to -20C. Min temps will dip into the single digits across
much of the area and low teens across Cape Cod and islands. Temps
may be even colder given fresh new snow cover from Saturday's
snowstorm. Winds become SW Monday but given subsidence inversion
(limited blyr mixing) from 1040 mb high south of New England, max
temps will only recover into the 20s during the afternoon...possibly
lower 30s along the south coast including Cape Cod and islands.
Tuesday thru Thursday...
Moderating temps with a low probability of hitting 50 degs Wed per
00z EPS. However this change in airmass will be accompanied by a
risk of showers Tue night and Wed.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
Today...Moderate confidence. Generally IFR or LIFR conditions in
snow along and south of a IJD-PVD-GHG line and generally MVFR
conditions in light snow to the north during this morning improving
to VFR across most of the area by afternoon. Areas of MVFR ceilings
may persist for a while this afternoon across the outer Cape and
Nantucket.
Tonight...High confidence. Anticipate VFR conditions throughout the
area.
Specific Terminals...
KBOS TAF...Moderate confidence this morning and high confidence this
afternoon and tonight. MVFR conditions in light snow this morning
should improve to VFR by around midday.
KBDL TAF...Moderate confidence. MVFR conditions in light snow
through mid morning and then improving to VFR for the rest of today
and tonight.
Outlook /Saturday through Tuesday/...
Saturday...High confidence in trends. Moderate confidence in
exact timing and details.
VFR to start at sunrise but quickly lowering to MVFR and eventually
IFR and probably LIFR by late in the day, especially southeast MA.
Snow overspreads the area from the south and east in the morning
with all terminals snowing in the afternoon. Steadiest and heaviest
snow from eastern CT/RI into eastern MA. Snowfall rates up to an
inch per hour likely and possibly higher at times especially
southeast MA. NNE winds increasing to 25 to 35 by late in the day
with highest speeds across southeast MA.
Saturday night...Moderate confidence.
IFR and LIFR over RI and eastern MA in moderate to heavy snow early
then slowly improving by late evening and esp overnight. NNE winds
25 to 35 kt across RI and eastern MA will result in considerable
blowing and drifting snow. Elsewhere MVFR early in light snow should
improve to VFR.
Sunday...Moderate confidence.
VFR but MVFR possible in afternoon snow squalls. NNW winds increase
to 20 to 30 kt late in the day.
Monday...Moderate confidence.
VFR and dry with gusty NNW winds in the morning diminishing in the
afternoon.
Tuesday...Moderate confidence. Mainly VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
CONFIDENCE...High
Have dropped the remaining Small Craft Advisories with this forecast
update as seas have dropped below 5 feet across all coastal waters.
Winds should remain relatively light in the short term.
Outlook /Saturday through Tuesday/...
Saturday...High confidence of winds and seas below Small Craft
Advisory thresholds until late in the day.
Late Saturday into Sunday morning. Moderate confidence. With very
steep low level lapse rates, we anticipate efficient momentum
transfer through the boundary layer in the NE flow about the low
center passing SE of Georges Bank. Looks like a fairly good
chance, at least 50 percent, of reaching gale force gusts across
most of our coastal zones and so have posted a Gale Watch. The
fetch and duration are not particularly high but believe the
effective low level mixing warrants close to the 20 percent
additional wave height rule of thumb and have increased the seas
forecast over available guidance for the Saturday night into
Sunday time frame.
Sunday through Tuesday...High confidence. Winds and seas subside
Sunday as the low pressure area quickly moves NE of the area. A
significant southerly fetch will likely raise seas again, starting
late Tuesday night, especially across our outer south coastal
waters.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from Saturday morning through late Saturday
night for CTZ004.
MA...Winter Weather Advisory until noon EST today for MAZ020>024.
Winter Storm Watch from Saturday morning through late Saturday
night for MAZ005>007-012>018-020-021.
Winter Storm Watch from Saturday morning through Sunday
morning for MAZ019-022>024.
RI...Winter Weather Advisory until noon EST today for RIZ006>008.
Winter Storm Watch from Saturday morning through late Saturday
night for RIZ001>008.
MARINE...None.
&&
SYNOPSIS...Nocera/Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Nocera
AVIATION...Nocera/Thompson
MARINE...ThompsonHazardous weather outlook, Jan 5, 4:57 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 457 PM EST THU JAN 5 2017 CTZ002>004-MAZ002>019-026-RIZ001>005-062200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 457 PM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY AND THE SOUTH COAST...AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-RIZ006>008-062200- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 457 PM EST THU JAN 5 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH COAST OF MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ADDITIONAL SNOWFALL IS POSSIBLE AGAIN, SOMETIME SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-062200- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 457 PM EST THU JAN 5 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-062200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 457 PM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW RISK FOR NORTHERLY GALES FROM LATE SATURDAY INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:08 AM EST | Special Weather Statement | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 3 more | 3 hr |
| Jan 6, 2:12 PM EST | Gale Warning | BOX | 37 hr | |
| Jan 6, 2:12 PM EST | Small Craft Advisory | BOX | 35 hr | |
| Jan 6, 2:53 PM EST | Winter Storm Warning | BOX | Barnstable, Bristol, Dukes, Essex, Hampden, Middlesex and 5 more | 34 hr |
| Jan 6, 2:53 PM EST | Winter Weather Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.